MAUDE Adverse Event Report: ARTHREX, INC. GRSPR, ALGR, 2.75, NR W/FLUSHPORT; MANUAL INSTR, GENERAL SURGICAL

ARTHREX, INC. GRSPR, ALGR, 2.75, NR W/FLUSHPORT; MANUAL INSTR, GENERAL SURGICAL
Model Number GRSPR, ALGR, 2.75, NR W/FLUSHPORT
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/25/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the device is defective.Also, there was no harm for patient, operator or third party reported.It will be processed as repair, not as complaint.Update (b)(6) 18-oct-2024: further information was provided that during the reported event has occurred during a surgery.The surgeon tried to remove a free joint body from the joint.The forceps broke off during the first attempt.Update (b)(6) 24-oct-2024: further information was provided that the shear pin inside the handle broke outside the patient.The reported event occurred during a knee arthroscopy with anterior cruciate ligament plastic.Per complaint reporter there was no harm for patient, operator or third party.The surgery was finished successfully with a different plier.
 
Additional Manufacturer Narrative
Investigation is in process.A follow-up report will be provided upon availability of additional information.
 
Additional Manufacturer Narrative
Complaint allegation is confirmed.One unpackaged ar-11600nrf alligator hook tip grasper lot number: 15212779 was received for investigation.Visual evaluation of the device noted no problems with the exterior of the device.Functional testing was performed by actuating the device to manipulate the jaws.It was found that the grasper was not able to be opened and closed as intended.The most likely cause for the reported failure can be attributed to misuse/mishandling due to the damage to the device.

Brand Name
GRSPR, ALGR, 2.75, NR W/FLUSHPORT
Common Device Name
MANUAL INSTR, GENERAL SURGICAL
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
jared engle
8009337001
MDR Report Key20522669
Report Number1220246-2024-08235
Device Sequence Number15473316
Product Code MDM
UDI-Device Identifier00888867273047
UDI-Public(01)00888867273047(11)240227(10)15212779
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 01/27/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberGRSPR, ALGR, 2.75, NR W/FLUSHPORT
Device Catalogue NumberAR-11600NRF
Device Lot Number15212779
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/22/2024
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/25/2024
Supplement Date Received by Manufacturer01/02/2025
Initial Report FDA Received Date10/24/2024
Supplement Report FDA Received Date01/27/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured02/27/2024
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown